Fatima Ait El Hadj, Afaf Bouqoufi, Sara Ait Oussouss, Omar Halloumi, Laila Elhizazi, Salma Fares, Radia Chakiri, Youssef Khabbal
Drug reaction with eosinophilia and systemic symptoms (DRESS) is a severe life-threatening toxidermia exposing the patient to the risk of multivisceral failure. In this article, we present the case of a 61-year-old patient with chronic myeloid leukemia treated with imatinib and Allopurinol, who developed DRESS one month after the start of treatment. The diagnosis of DRESS according to the RegiSCAR validation criteria was possible and confirmed by skin biopsy. The diagnosis of drug etiology based on the French method of imputability for the two drugs revealed a possible imputability. In this patient, the chronological and bibliographical data are compatible with a DRESS syndrome secondary to imatinib without being able to eliminate the role of allopurinol; these two molecules must be contraindicated. DRESS syndrome may be related to a specific drug rather than a class effect. Thus, changing the molecule rather than the drug class may be an effective management strategy.